Journal article icon

Journal article

Travelling waves in a nonlinear degenerate diffusion model for bacterial pattern formation

Abstract:

We study a reaction diffusion model recently proposed in [5] to describe the spatiotemporal evolution of the bacterium Bacillus subtilis on agar plates containing nutrient. An interesting mathematical feature of the model, which is a coupled pair of partial differential equations, is that the bacterial density satisfies a degenerate nonlinear diffusion equation. It was shown numerically that this model can exhibit quasi-one-dimensional constant speed travelling wave solutions. We present an a...

Expand abstract

Actions


Authors


Satnoianu, RA More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Garduno, FS More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MSD, Biochemistry
Journal:
Discrete and Continuous Dynamical Systems - Series B
Volume:
1
Issue:
3
Pages:
339-362
Publication date:
2001
ISSN:
1531-3492
URN:
uuid:44a75810-43bc-47ff-ac65-933f5589926b
Source identifiers:
79852
Local pid:
pubs:79852

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP